MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Model Number 1001780
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a bifurcation lesion in the left anterior descending (lad) artery with moderate to heavy calcification and >70% stenosis.After implantation of the stent, the hi-torque (ht) balance middle weight (bmw) guide wire became jailed and when pulled back, the guide wire became trapped.It was noted to be uncoiled [unraveled] and the tip separated inside the anatomy.The procedure was done under fluoroscopy but no cine images were taken.Attempted to snare the separated tip but was unsuccessful and was left in the body.No final images were taken of the material left in the patient.There was no clinically significant delay in the procedure.Returned device analysis identified that an additional ht bmw guide wire was returned unraveled and tip separated.The separated tip was not returned therefore there is a possibility that the separated tip remains in the patient anatomy.Follow-up with the site was performed; however, no additional information was provided.(therefore, the bmw guidewire is being reported under this medwatch report.).
 
Additional Manufacturer Narrative
The device was returned for analysis.There was no reported device issues; however the guide wire core and coil were noted separated and not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there is no specific information on this complaint a conclusive cause for the noted damages (separated core/coil, stretched coils) cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional bmw 014 guidewire referenced is being filed under a separate medwatch report number.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15523674
Report Number2024168-2022-10189
Device Sequence Number14080163
Product Code DQX
UDI-Device Identifier08717648013836
UDI-Public08717648013836
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number1001780
Device Catalogue Number1001780
Device Lot Number2052171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2022
Initial Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale